Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 111, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 3, 2000, 5:39 PM EDT for Montgomery County, Ohio. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 2000, 5:39 PM EDT (21:39 UTC)
- Expired
- Jul 3, 2000, 6:00 PM EDT
- In force
- 21 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Montgomery County, OH
The radar
The Cincinnati radar (KILN), 55 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 5:50 PM EDT | Thunderstorm Wind 50 E | Dayton, OH | Trees knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
605 WUUS51 KILN 032139 SVRILN OHC113-032200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 539 PM EDT MON JUL 3 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN WEST CENTRAL OHIO... * UNTIL 600 PM EDT... * AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHWEST OF WEST CARROLLTON...OR ABOUT 2 MILES WEST OF MORAINE...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WEST CARROLLTON... OAKWOOD... MORAINE... MIAMISBURG... KETTERING... DAYTON... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ SITES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:21 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 3, 2:21 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 221 PM EDT MON JUL 3 2000 WILL RE-SEND MORNING PACKAGE WITH WATCH INFORMATION AND HOPE TO CANCEL A FEW COUNTIES WITH ISSUANCE OF AFTERNOON PACKAGE. .ILN...SVR TSTM WATCH TIL 01Z FAR SRN OH AND NRN KY. FRANKS
In the hours before
Local storm report, Jul 3, 3:40 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
340 PM EDT MON JUL 03 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM SARDINIA OH WIND DAMAGE
07/03/00 BROWN TREES DOWNED. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.Special weather statement, Jul 3, 4:03 PM EDT, 1 hour 36 minutes before
KYZ089-090-032035- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 403 PM EDT MON JUL 3 2000 GALLATIN AND CARROLL COUNTIES IN NORTHERN KENTUCKY HAVE BEEN CLEARED FROM THE SEVERE THUNDERSTORM WATCH 529. THE LINE OF STORMS HAS MOVED SOUTHEAST OF THESE COUNTIES AND THE THREAT FOR SEVERE WEATHER HAS DIMINISHED SIGNIFICANTLY. WHILE SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THIS EVENING... SEVERE STORMS ARE NOT EXPECTED. FRANKS
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:58 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 47 min |
| Jul 3, 2:52 PM EDT | Severe Thunderstorm Warning | ILN | Brown | 38 min |
| Jul 3, 5:54 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 36 min |
| Jul 3, 7:18 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Preble | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.